Complete numbness in injection site after Botox. Will this fade?

Hi, I had Botox in my jaw muscles 2 weeks ago. I still have complete numbness in both sides where the injection site is. One side in particular I can't feel when I scratch or poke the skin. Nothing at all. Will this fade?? My doctors said it is okay and sometimes happens but its two weeks now and I'm abit scared. Please help

Doctor Answers 8

Numbness after Botox

Botox is used to relax and soften wrinkles related to facial expression. Botox is used in the masseter muscle to contour the face. Having numbness is rare but possible. This usually subsides in a few weeks, but can last longer. I recommend you follow up with your treating physician. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

It will resolve

It is possible the injector went through or touched the nerve with the needle which can cause some temorary numbness.   It should start to slowly get better over the next month or so. 

Erik Suh, MD
Bellevue Family Physician
5.0 out of 5 stars 5 reviews

Numbness after Botox

Numbness after Botox is unusual but does occur and 2 weeks out is also unusual but rest assured it will go away completely.

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Numbness after Botox

I have not seen this in my own practice, but in all likelihood resolve with time. Since the effectiveness of Botox is three months, I would think the numbness be gone within this time frame.

Jeffrey Joseph, MD, FACS
Lafayette Facial Plastic Surgeon
5.0 out of 5 stars 4 reviews

Numbness after botox injection to the jaw. how long does it last?

Thanks for sharing your question. I can appreciate your concern.

Very rare complication specially at the location that you are mentioning. The usual nerves that give sensation to the area that you are complaining of numbness come from a more superficial level. 

Give it time. sometime nerves take between 3 to 6 months to recover function. based on the procedure it seems unlikely to be permanent.

Your Doctor is taking the correct steps. Have an open conversation with her/him, as you progress with your procedure.

Wishing you the best in your journey

Numbness from Botox injection

I haven't seen this but a simple Botox injection shouldn't cause long term numbness. It will get better almost certainly.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Numbness after Botox

Thank you for your question pix1990. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. In the lower face Botox can be placed in the masseter muscle to contour the face. Numbness is rare but possible after a Botox treatment. I tell my patients that it normally subsides within two weeks, but may possibly last longer. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Still Numb--Botox Side Effects

Numbness can be typical after Botox and is variable from patient to patient, but should resolve soon. I do recommend following up with your Dr about your concerns. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.